Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Tapering off Suboxone, and feeling GREAT!!!

     This is absolutely amazing, and I’m not sure if it’s just my state of mind, or if it’s because this medication has actually healed me.  It’s been 2 years, so I am telling myself that the person I was before my addiction is still here somewhere, and that the medication has allowed me to get used to feeling like her again.  I have been keeping a medication journal since I began tapering, chronicling exactly how much I take, at what time, and how I feel.
     So far, this is the pattern: On June 1st, I dropped from 2mgs a day to 1mg a day, and felt no difference at all.  On July 1st, I dropped from 1mg to .75mgs a day, and also felt no difference.  Once in a while, I would get really anxious at night and have to take a tiny sliver before bed.  On July 6th, I woke up at 5AM feeling really anxious, so I took .25mgs early.  Since I did that, I only took 1/3mg at the regular time.  From that day on, I felt fine on 1/3mg every day.  Same as before, once in a while I would have to cheat and take a tiny piece if I felt too anxious at night.
     I stayed on 1/3mg every day from July 6th to September 30th.  On that night, I took .25mgs at bedtime, and felt completely fine the entire next day.  So fine, that I decided to go to sleep without taking anything, to see how long I could push myself.  I woke up several times crawling out of my skin, but I managed to fall back asleep until 11AM.  I took .25mgs on October 2nd, and then a tiny, tiny sliver before bed.  It didn’t take the edge off even a little bit, and I went to sleep feeling anxious and woke up feeling anxious.  Then yesterday, I took .25mgs for the day, and nothing at night.  I woke up at 5AM this morning with horrible anxiety, so I took literally a shaving.  I laid in bed feeling awesome, and woke up at 11AM to get ready for a birthday party.  Since I took next to nothing so early, I thought for sure that I would need to take a regular dose today, but I never felt like I had to.
     I had a great time at the party, played football, watched football, and now it’s 8PM and I still feel perfectly fine.  So, in the last 48 hours, I have only taken a combined amount of .5mgs, and haven’t felt uncomfortable any more than I can handle.  My new plan, since a miniscule shaving has lasted me all day, is to wait as long as possible, and then take that tiny sliver only when I can’t take the anxiety anymore.  It is very powerful stuff, and it seems to be having a kind of placebo effect on me.  I do realize that I have to account for the long half-life, and that I probably won’t feel the sudden drop until tomorrow or later, but I am still optimistic.
     My doctor told me on Friday to come in tomorrow to talk about scripts for Clonidine and an SSRI to supplement my withdrawal.  The way this is going, I may not even need that stuff.  But since I lost my insurance, and this will be the last appointment I can afford for a while, I may as well still try for the scripts.  Then at least I will have them in my possession if this ends up not going so well.  I will keep everyone posted in the days to come, and hopefully mine will end up being a positive story that will bring hope to everyone struggling with this drug.
5 Responses
Avatar universal
Yes thanks for the story. How were you taking such small doses? You didn't need the clonidine? How long were you on the sub? Currently I am trying to get off of the sub. I am taking about 6mg total per day.
Red
1047946 tn?1332608029
I don't know much about sub but wanted to say congrats on what you have accomplished! Just keep fighting and you will make it through! I glad you had a great day playing and watching football! Days like that help us realize we still have hope and our addiction has not completely changed us forever! Keep going strong my friend! Best of luck!
Avatar universal
I honestly don't know how; I just felt it was right.  I was on it for about 6 months when I decided to cut down from 4mgs to 2mgs.  I was having headaches every day and I thought, what if my body is telling me I'm taking too much?  That's when I began taking 2mgs.  I felt so much better after that.  Then I read someone's post where they said that there isn't much of a difference between 2mgs and 1mg, so I took that plunge too.  They were right.  I stayed on 1mgs for a few months, then began to test myself.  It was easy, since in my mind I knew that the medication was always there incase I needed more, so what was the worst that could happen.  I cut down to .75mgs, then 1/3mgs, and I noticed that I was feeling more like myself again.  I really think that I was just listening to my body, and what it was telling me to do.  I began taking .25mgs a day, and was feeling anxious at bedtime, so I just took a tiny sliver to fall asleep.  Then, one day a few days ago, I just felt so good that I didn't need any, so I decided to hold off on the daily dose.  A little tiny bit lasted all day.  Then yesterday, when I only had a tiny sliver at 5AM, and then played football and such, I felt so totally fine by bedtime that I still didn't take anything.  I woke up today, and haven't taken anything yet.  I can't explain it.  Tapering really works, and I have done it SUPER slowly... cutting down and staying on that dose for MONTHS before cutting again.  All I can say to people is that if you BELIEVE you will be fine on a lower dose, you probably will be.  The power of the mind is so great in all of this.

Redrodio:  Try taking 4mgs for three or four days and see how you feel.  You probably won't feel any different.  If you really can't take it anymore, you can always take a little bit more to feel better, but what could it hurt?  Then wait a few weeks and try 2mgs.

Once I started tapering from 1mg and down, it literally took almost 3 months for the other tapering.  I am saving the $70 for my doctor's appointment today, as I currently feel that I don't need it.  But I am not jumping the gun and saying that I have all the answers.  I still have to wait it out until I am completely off the meds, to be able to say that this is the plan that works.  Keep you posted!
477746 tn?1254784547
Just wanted to say that it's awesome what you are accomplishing!
990521 tn?1311906308
Nice Job Lynn, you are tapering slowly which is exactly how suboxone should be handled.  I commend you because it was not something that I could do on my own.  Clonidine works great for withdrawal and it also helps for sleep - at the dose you are on right now, it should be fairly easy for you to quit completely and the clonidine will help with that.  I have been off suboxone for 122 days and have never felt better!  Keep up the good work and thanks so much for sharing your experience.
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.